# SDR CA041228002

- Difficulty date: December 5, 2004
- Submitted: March 3, 2005
- Operation: General aviation
- Make and model: Bell 214B-1
- Aircraft time: 13,522 hours
- Engine: Lyc T5508D
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Housing
- Part number: 210009021
- Condition: Stripped
- Location: Compressor
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING REFUELING BETWEEN HELI-LOGGING CYCLES AME ON SITE ROUTINELY OPENS ENGINE COWLS FOR AN INSPECTION OF ENGINE COMPARTMENT AREA.  HE NOTICED AFT ENGINE MOUNT ROD END (BELL PN 214-060-114-001) HAD COMPLETELY PULLED OUT OF ENGINE COMPRESSOR HALF CASTING PN 2-100-090-21. ROD END HAD JAMMED ON AN ANGLE INTO THREADED HOLE PREVENTING FURTHER ENGINE MOVEMENT AND POSSIBLE AIRFRAME DAMAGE.  AIRCRAFT IMMEDIATELY SHUTDOWN AND GROUNDED.  ENGINE REMOVED FOR REPAIR.  IT APPEARS JAM NUT PN 214-060-121-001 WHICH SECURES ROD END INTO ENGINE HAD COME LOOSE SINCE ENGINE INSTALLED 36.6 HOURS PRIOR.  THIS ALLOWED MOVEMENT IN THREADS BETWEEN ROD END AND COMPRESSOR HOUSING EVENTUALLY CAUSING THREADS TO FAIL AND THE ROD END T
